MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER
Model Number AVALON US TRANSDUCER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the transducer left skin wounds where the most pressure was applied.The skin wounds appeared red and blistered.No other clinical information or medical intervention was reported.Based on details available at the time of this review, there is insufficient information to determine whether the reported harm meets criteria for serious injury.Therefore, additional information is requested for further clarification and assessment of the customer¿s alleged harm(s).
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.D4: the manufacturing date for the reported device is prior to 24sept2016 so no udi required.E1: reporting institution phone#: (b)(6).E1: reporter phone#: (b)(6).
 
Additional Manufacturer Narrative
A good faith effort attempt conducted revealed that a gel was applied to the skin prior to placement of the transducer on the left lower abdomen near the umbilicus.The transducer was in place for approximately 5 hours during the course of labor and delivery but the patient did not feel any discomfort at the time due to an epidural being placed.The transducer was covered by a blanket.The affected area corresponded to the borders and shape of the transducer.Multiple blisters were present and arranged in a quarter circle pattern with loosening of the skin in some areas with generalized redness also noted along the borders of the transducer outline.The skin reaction was not observed immediately, but at the time the patient showered.There was no medical intervention required to treat the patient as the burn was expected to heal completely and did not result in permanent damage and the patient was discharged.The customer confirmed oxywipes are used to disinfect the transducers and they are allowed to dry completely prior to placement.The philips remote support engineer (rse) talked to the customer to gather more information about the alleged issue and to have the customer sent pictures from the burn.The transducer was sent back to the bu for closer analysis.After closely examining the picture and the description of the burn, it appears the "crescent-shaped" burn-like blistering on the skin closely matches the shape of the tpu.Anything capable of generating heat is not located beneath the double layer of yellow tpu near the transducer's edge.Instead, it is situated behind the smooth gray plastic center of the transducer.Considering all these observations, it is reasonable to determine that this burn injury did not stem from a thermal effect.Rather, it seems to be the result of chemical irritation, most likely caused by residues from previous cleaning and disinfection processes.There is no visible damage to the appearance of the transducer and there were sent back to the customer.Based on the information available and the testing conducted the burn injury did not result from a thermal effect, but from chemical irritation, most likely from residues from prior cleaning & disinfection.The reported problem was not confirmed.Based on the information available and results of additional analysis, no further action is necessary at this time.The device was confirmed to be operating per specifications and no failure was identified.We can conclude that this burn injury did not result from a thermal effect, but from a chemical irritation, most likely from residues from prior cleaning & disinfection.The customer was provided the warning statement from the instructions for use (ifu).The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.Ifu warning: skin contact: to reduce the risk of skin irritations, do not allow a cleaning or disinfecting agent to leave residues on any of the equipment surfaces - wipe it off with a cloth dampened with water, after allowing the appropriate time for the agent to work.Follow the safety instructions of the used cleaning or disinfection agent, especially regarding skin contact.

Brand Name
AVALON US TRANSDUCER
Common Device Name
AVALON US TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key23346855
Report Number9610816-2025-000979
Device Sequence Number18509140
Product Code HGL
UDI-Device Identifier00884838002722
UDI-Public(01)00884838002722
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVALON US TRANSDUCER
Device Catalogue NumberM2736A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown